Alert archive / Texas / Winter Storm Warnings in 2015
Winter Storm Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this winter storm warning at Dec 25, 2015, 4:02 PM CST for 5 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Dec 26, 2015, 6:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 4:02 PM CST (22:02 UTC)
- In effect from
- Dec 26, 2015, 6:00 PM CST
- Expired
- Dec 25, 2015, 9:22 PM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 12:05 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 25, 12:05 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1205 PM CST FRI DEC 25 2015
.AVIATION...BREEZY SOUTH WINDS TODAY, THEN BREEZY NORTH WINDS ON
SATURDAY AS STRONG COLD FRONT MOVES THROUGH THE AREA. VFR CONDITIONS
ARE EXPECTED THROUGH THE PERIOD...BUT MAJOR WINTER STORM ONSET
ANTICIPATED FOR ENTIRE AREA JUST BEYOND THIS TAF CYCLE AROUND 00Z
SUNDAY. THIS STORM WILL IMPACT AIR TRAFFIC MUCH OF SUNDAY INTO EARLY
MONDAY.
&&
.PREV DISCUSSION... /ISSUED 1048 AM CST FRI DEC 25 2015/
UPDATE...
FORECAST MODELS CONTINUE TO SHOW THE RISK OF A SIGNIFICANT WINTER
STORMS THIS COMING WEEKEND. MODELS HAVE COME INTO ENOUGH AGREEMENT TO
EXTEND ONGOING WATCH PRODUCTS TO INCLUDE ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. UPDATED TEXT PRODUCTS ALREADY ISSUED.
PREV DISCUSSION... /ISSUED 509 AM CST FRI DEC 25 2015/
AVIATION...
SOUTHERLY WINDS WILL PICK UP TO AROUND 20 KNOTS WITH GUSTS TO AROUND
30 KNOTS BY LATE THIS MORNING. WINDS WILL THEN DECREASE AFTER SUNSET.
A COLD FRONT WILL THEN MOVE THROUGH AFTER MIDNIGHT SWITCHING THE
WINDS AROUND TO THE NORTHWEST AND NORTH. SKIES WILL REMAIN VFR.
PREV DISCUSSION... /ISSUED 331 AM CST FRI DEC 25 2015/
DISCUSSION...
DEEPENING SURFACE LOW OVER SOUTHEASTERN COLORADO TODAY WILL ALLOW FOR
INCREASING SOUTHERLY SURFACE FLOW ACROSS THE PANHANDLES.
SOUTHWESTERLY UPPER FLOW AHEAD OF DEVELOPING CLOSED UPPER LOW WILL
RESULT IN INCREASING HIGH LEVEL CLOUDS AND THEN MID LEVEL CLOUDS
TODAY THROUGH TONIGHT. LOW CLOUDINESS WILL BE ON THE INCREASE
SATURDAY. A COLD FRONT WILL PUSH THROUGH THE FORECAST AREA SATURDAY
MORNING...WITH EARLY MAX TEMPS BEFORE 18Z SATURDAY AND THEN FALLING
TEMPS DURING THE AFTERNOON. NORTHERLY WINDS WILL INCREASE TO 25 TO
35 MPH WITH GUSTS NEAR 55 TO 60 MPH BY SATURDAY NIGHT.
MEDIUM RANGE MODELS HANDLE THE TIMING AND PLACEMENT OF THE CLOSED
UPPER LOW FAIRLY SIMILAR THROUGH ABOUT 12Z TO 18Z SUNDAY...AND THEN
DIVERGE SLIGHTLY AFTER THAT WITH THE ECMWF FARTHER NORTH WITH THE
UPPER LOW MOVING TOWARDS NORTH CENTRAL TEXAS AND THE RED RIVER
VALLEY AND SOUTHEASTERN OKLAHOMA BY 12Z MONDAY. THE GFS BRINGS THE
CLOSED UPPER LOW FARTHER SOUTH TOWARDS CENTRAL TEXAS AND NORTHWESTERN
LOUISIANA BY 12Z MONDAY. THIS TRACK OF THE UPPER LOW FAVORS THE
SOUTHERN TEXAS PANHANDLE AND THE I-40 CORRIDOR AS THE MOST LIKELY
LOCATION FOR THE HEAVIEST SNOW AMOUNTS. KEPT CONSISTENCY OF THE
PREVIOUS GRIDS AND FORECAST BUT RAISED SNOWFALL AMOUNTS. THE
PROGRESSIVE NATURE OF THE CLOSED UPPER LOW SHOULD SEE THE WINTRY
PRECIP ENDING FROM WEST TO EAST BY 12Z TO 18Z MONDAY. THE
SOUTHEASTERN TEXAS PANHANDLE SHOULD SEE MORE OF A FREEZING RAIN OR
SLEET EVENT AT LEAST LATE SATURDAY AND SATURDAY NIGHT BEFORE CHANGING
OVER TO ALL SNOW BY 12Z SUNDAY. THE STRONG NORTHERLY WINDS OF 25 TO
35 KNOTS WITH GUSTS NEAR 50 KNOTS WILL RESULT IN BLIZZARD AND WHITE
OUT CONDITIONS SATURDAY NIGHT THROUGH SUNDAY NIGHT.
WILL KEEP THE BLIZZARD AND WINTER STORM WATCHES AS IS FOR NOW BUT THE
OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES WILL NEED TO BE INCLUDED
IN A WATCH AT SOME POINT BEFORE SATURDAY.
ANOTHER CLOSED UPPER LOW WILL EJECT OUT OF THE SOUTHWESTERN STATES
AND FOUR CORNERS REGION WHERE IT WILL WEAKEN INTO AN OPEN WAVE BY
TUESDAY. THIS OPEN WAVE WILL TRACK ACROSS THE PANHANDLES BY LATE
TUESDAY AND TUESDAY NIGHT WITH THE POSSIBILITY FOR A BRIEF PERIOD OF
SOME LIGHT SNOW TO PORTIONS OF THE FORECAST AREA. DRIER CONDITIONS
EXPECTED WEDNESDAY THROUGH THE END OF NEXT WEEK WITH MUCH BELOW
NORMAL TEMPS AS A COLD SURFACE RIDGE PREVAILS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH MONDAY MORNING
FOR THE FOLLOWING ZONES: COLLINGSWORTH...DONLEY...GRAY...
HANSFORD...HEMPHILL...LIPSCOMB...OCHILTREE...ROBERTS...
WHEELER.
BLIZZARD WATCH FROM SATURDAY EVENING THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH MONDAY MORNING
FOR THE FOLLOWING ZONES: BEAVER...TEXAS.
BLIZZARD WATCH FROM SATURDAY EVENING THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: CIMARRON.
&&
88/88Hazardous weather outlook, Dec 25, 4:02 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CST FRI DEC 25 2015 OKZ001>003-TXZ001>020-261015- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS EXPECTED ACROSS MUCH OF THE PANHANDLES SATURDAY NIGHT THROUGH MONDAY. THE PRECIPITATION MAY START AS A WINTRY MIX OF RAIN...SLEET AND SNOW ACROSS THE SOUTHEAST TEXAS PANHANDLE ON SATURDAY NIGHT. HEAVY SNOW WILL BE POSSIBLE WITH ACCUMULATIONS GREATER THAN 6 INCHES POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE WHERE AMOUNTS COULD REACH A FOOT. IN ADDITION...STRONG NORTH WINDS WILL LIKELY CAUSE BLIZZARD AND WHITE OUT CONDITIONS. WIND CHILL VALUES BELOW ZERO ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:02 PM CST | Blizzard Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 59 hr |
Nearby
Winter Storm Warnings in Texas, 2015Winter Storm Warnings in Oklahoma, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.